Sign in to follow this  
Followers 0

Swollen lymph nodes... carbamazepine?

7 posts in this topic

Posted (edited)

Ok, so I've had some lymph nodes pop up in various areas since I started taking Equetro (XR carbamazepine) in November of last year. I don't know if it is related to the drug. I have had some night sweats (which I think could be from starting Viibryd, because I've gotten night sweats on anti-depressants before) and some bad and annoying itching that I think is from Lamictal but I am trying to get off of it because of that reason. (Although I am only taking 37.5 MG now and I am still itching, but not as bad.)

 

So I don't really think it is lymphoma of any sort, but the nodes are NOT painful, and I have one in my inguinal area, one just inferior to my clavicle, one below my mandible and another in my cervical area. So they are on both sides of the diaphragm. I am getting an ultrasound on Tuesday morning. I've done a little bit of research but nothing much more shows up other than that carbamazepine can cause swollen lymph nodes, and in even rarer cases, pseudolymphoma. I've gotten blood tests and it's all normal.

 

Has this happened to anyone? Is this a case in which if it is in fact the Equetro, that I will have to stop taking it? I feel fine, actually pretty good. I have normal energy levels and I am stable right now for pretty much the first time in my life and I am so grateful. Things are finally going well for me. I know that Trileptal may be an option but I'm not thinking that far ahead yet. I'm freaking out that I might have cancer, but I feel like I would not feel so normal, you know, if I did... Anyone? 

 

edited for easier reading

Edited by amy5000

Share this post


Link to post
Share on other sites

Posted

You need to make an appointment with your GP for evaluation. No one here can diagnose you. Being mentally stable is a great time to have a complete physical evaluation to add physically stable to your list of positives.

Share this post


Link to post
Share on other sites

Posted

Your swollen lymph nodes could be Cat Scratch Fever (yeah, it is a real thing), if you've been scratched by a cat recently.

Share this post


Link to post
Share on other sites

Posted

You need to make an appointment with your GP for evaluation. No one here can diagnose you. Being mentally stable is a great time to have a complete physical evaluation to add physically stable to your list of positives.

 

I have been seeing my GP, that's how I'm getting an ultrasound in a couple of days. I was just curious if anyone else has experienced anything similar. GP thinks it could be the meds. 

Your swollen lymph nodes could be Cat Scratch Fever (yeah, it is a real thing), if you've been scratched by a cat recently.

That's strange, I haven't been scratched by any cats. Weird though. 

Share this post


Link to post
Share on other sites

Posted

I have been seeing my GP, that's how I'm getting an ultrasound in a couple of days. I was just curious if anyone else has experienced anything similar. GP thinks it could be the meds.

In you wall-'o-text I missed that. . Sorry. I admit to having more that a bit of difficulty keeping track when entries do not have paragraph breaks.

 

I did get that you were concerned about having cancer, thus my wildly off-the-mark suggestion.

 

Best wishes.

Share this post


Link to post
Share on other sites

Posted

My Occipital and my Cervical lymph nodes stared to swell up within a week of starting Carbamazepine. They've mostly settled now, but I do get the odd flare-up and my GP is keeping an eye on my white blood count as I'm at the very low end of what is acceptable. I've noticed that sweating has been a symptom (mostly at nights) as well. Hope things settle soon for you x

Share this post


Link to post
Share on other sites

Posted

Good to know. I should be getting my ultrasound results today, so I'll let you guys know what my GP thinks... I'm scared!!! I talked to my pdoc and she wants me to hurry up with getting off Lamictal, because I've been so paranoid about withdrawal effects, but she thinks it could be part of some allergic reaction to that also, or that I may even be allergic to both medications. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0